Alert archive / Arkansas / Tornado Warnings in 2007

Tornado Warning 2, NWS Little Rock, AR

February 24, 2007Bradley County, Arkansas

NWS Little Rock, AR issued this tornado warning at Feb 24, 2007, 1:53 PM CST for Bradley County, Arkansas. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2007, 1:53 PM CST (19:53 UTC)
Expired
Feb 24, 2007, 2:31 PM CST
In force
38 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Bradley County, AR

The radar

The Little Rock radar (KLZK), 161 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 2:05 PM CSTTORNADO7 Sse Hermitage, ARREPORT OF TORNADO TOUCHDOWN ON COUNTY ROAD 124 BETWEEN INGALLS AND VICK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 8:47 AM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 513 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-313 J/kg
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
513 m²/s²
0-3 km storm-relative helicity
661 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 241953
TORLZK
ARC011-242045-
/O.NEW.KLZK.TO.W.0002.070224T1953Z-070224T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
153 PM CST SAT FEB 24 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN BRADLEY COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 245 PM CST

* AT 150 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES
  SOUTHWEST OF HERMITAGE...MOVING NORTHEAST AT 60 MPH.

* THE TORNADO WILL BE NEAR...
  HERMITAGE AROUND 210 PM CST...

&&

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST SATURDAY AFTERNOON
FOR ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CST
SATURDAY EVENING FOR SOUTHEASTERN ARKANSAS.

LAT...LON 3327 9222 3328 9233 3332 9236 3337 9236
      3367 9198 3353 9198 3352 9201 3347 9199
      3344 9201 3338 9198 3323 9221

$$

57
2 follow-up statements
000 
WWUS54 KLZK 242010
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
209 PM CST SAT FEB 24 2007

ARC011-242045-
/O.CON.KLZK.TO.W.0002.000000T0000Z-070224T2045Z/
BRADLEY AR-
209 PM CST SAT FEB 24 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR EAST
CENTRAL BRADLEY COUNTY...

AT 207 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED JUST SOUTHEAST OF
HERMITAGE...MOVING NORTHEAST AT 55 MPH.

OTHER LOCATIONS INCLUDED IN THE WARNING INCLUDE BUT ARE NOT LIMITED 
TO MOUNT OLIVE AND SUMPTER.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3335 9217 3336 9219 3338 9220 3342 9221
      3367 9198 3353 9198 3352 9201 3347 9199
      3344 9201 3338 9198 3335 9211

$$

55
000 
WWUS54 KLZK 242031
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CST SAT FEB 24 2007

ARC011-242040-
/O.CAN.KLZK.TO.W.0002.000000T0000Z-070224T2045Z/
BRADLEY AR-
230 PM CST SAT FEB 24 2007

...THE TORNADO WARNING FOR EAST CENTRAL BRADLEY COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF BRADLEY COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 PM.

LAT...LON 3335 9217 3336 9219 3338 9220 3342 9221
      3367 9198 3353 9198 3352 9201 3347 9199
      3344 9201 3338 9198 3335 9211

$$

55

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 24, 11:59 AM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Feb 24, 11:59 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1159 AM CST SAT FEB 24 2007

.AVIATION...
STRONG LOW OVER THE CENTRAL PLAINS IS WINDING UP RATHER WELL AND
PUSHING WARM AND UNSTABLE AIR OVER THE FORECAST. BANDS OF SHOWERS
AND THUNDERSTORMS WILL BE ROTATING AROUND THE LOW AS IT SLIDES
NORTHEAST DURING THE NEXT 24 HOURS. STRONG SHEAR WILL BE POSSIBLE
WITH THE PROGRESSION OF THIS SYSTEM BECAUSE OF STRONG WINDS ALOFT.
QUICK DRYING WILL TAKE PLACE BEHIND THE FRONT AS DRY PUNCH CROSSES
THE STATE FROM WEST TO EAST LATE THIS AFTERNOON INTO THIS EVENING.
&&

.PREV DISCUSSION... /ISSUED 1118 AM CST SAT FEB 24 2007/

UPDATE...
AREAS OF THUNDERSTORMS MOVING ACROSS THE CWA LATE THIS MORNING.
LINE OF THUNDERSTORMS MOVING INTO WESTERN SECTIONS MAY HOLD THE MAIN
SEVERE THREAT FOR THIS AFTERNOON WITH DAMAGING WINDS...SOME LARGE
HAIL AND POSSIBLY TORNADOES. SOUTHERN SECTIONS HAVE WARMED UP SOME
WITH DEW POINTS INTO THE 60S. THE MOST INSTABILITY WILL BE THERE AND
THAT IS THE AREA MOST VULNERABLE FOR TORNADOES. STILL LOOKS LIKE THE
SEVERE ACTIVITY WILL BE THROUGH THE AREA BY 00Z WITH DRIER AIR
MOVING IN. SENT OUT UPDATE TO CLEAR UP MORNING WORDING. ALSO
ADJUSTED TEMPS AND DEW POINTS FOR THIS AFTERNOON AND EVENING BASED ON
OBSERVED DATA. WIND SPEED FORECASTS LOOKED A LITTLE HIGH AND WERE
TRIMMED BACK A LITTLE. LAKE WIND ADVISORY STILL LOOKS GOOD BUT
SPEEDS WILL BE CLOSE TO FULL WIND ADVISORY LEVELS IN SOME AREAS THIS
AFTERNOON AND POSSIBLY THIS EVENING.
29

PREV DISCUSSION.../ISSUED 532 AM CST SAT FEB 24 2007/

AVIATION...
ONE AREA OF THUNDERSTORMS IS MOVING OUT OF THE FORECAST AREA WHILE
A SECOND AREA OF THUNDERSTORMS IS ENTERING THE FORECAST AREA FROM
THE WEST AND A THIRD AND MORE SOLID LINE OF STORMS IS HEADING THIS
DIRECTION. CEILINGS WILL AT TIMES DROP TO 15 HND OR LESS...WITH
VSBY 4 MILES OR LESS.(38)

PREV DISCUSSION... /ISSUED 330 AM CST SAT FEB 24 2007/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
WELL ADVERTISED EVENT BEGINNING TO UNFOLD TO OUR WEST WITH SEVERE
WEATHER ONGOING OVER PARTS OF OKLAHOMA AND TEXAS AT THIS TIME. NAM
SOLUTION SEEMS TO BE THE OUTLIER THIS MORNING WHILE THE GFS/ECMWF
AND TO A LESSER DEGREE THE CANADIAN IN GOOD AGREEMENT. GFS HAS BEEN
THE MOST CONSISTENT MODEL FOR THE PAST SEVERAL RUNS AND WITH OTHER
SHORT TERM MODELS COMING INTO ITS CAMP...BELIEVE IT MAY BE THE BEST
WAY TO GO THIS MORNING AND WILL LEAN HEAVILY IN ITS DIRECTION.

COMPLEX FORECAST TO SAY THE LEAST THIS MORNING WITH POSSIBLE SEVERE
WEATHER OUTBREAK TODAY FOLLOWED BY POSSIBLE RED FLAG CONDITIONS OVER
THE WEST SATURDAY AFTERNOON AND STATE WIDE ON SUNDAY. MOISTURE
CHANNEL SHOWS MID LEVEL CENTER SPINNING OVER THE WESTERN PLAINS WITH
INTENSE TROF MOVING INTO THE CENTRAL PLAINS WHILE TAKING ON A
NEGATIVE TILT. SEVERAL WAVES WILL EJECT OUT OF THE TROF THIS MORNING
WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. MAIN SHOW
ARRIVES THIS AFTERNOON IN THE FORM OF A SQUALL LINE WHICH WILL RACE
ACROSS THE FORECAST AREA DURING THE AFTERNOON.

AREA RADARS ALREADY SHOWING INTENSE CONVECTION OVER PARTS OF CENTRAL
AND EASTERN OKLAHOMA ALONG WITH AREAS OF NORTHEAST TEXAS. SCATTERED
SHOWERS AND EVEN A FEW THUNDERSTORMS SHOWING UP ACROSS PARTS OF
ARKANSAS AT THIS TIME.

SYSTEM IS DEFINITELY IMPRESSIVE LOOKING WITH INTENSE HEIGHT FALLS IN
ADVANCE OF THE MID LEVEL CENTER AND STRONG MID LEVEL SPEED MAX
EXPECTED TO ROUND THE BASE OF THE TROF LATER TODAY. ENHANCED LIFT
ASSOCIATED WITH THE FEATURE IS VERY IMPRESSIVE AS WELL. SQUALL LINE
EXPECTED TO DEVELOP IN ADVANCE OF THE ACTUAL COLD FRONT AND MOVE
QUICKLY ACROSS THE FORECAST AREA. LATER SURFACE ANALYSIS SHOWS SURGE
OF LOW LEVEL MOISTURE WITH DEW POINTS IN THE MID 50S AS FAR NORTH AS
SOUTHERN KANSAS. MODELS ALL INDICATING MOISTURE WILL SLOWLY ADVECT
EASTWARD INTO THE FORECAST AREA IN ADVANCE OF THE COLD FRONT.
TIGHTENING PRESSURE GRADIENT WILL RESULT IN STRONG AND GUSTY SURFACE
WINDS DEVELOPING STARTING THIS MORNING AND CONTINUING ALL WEEKEND.
THE STRONGEST WINDS WILL BE AHEAD OF AND JUST IN THE WAKE OF THE
FRONTAL PASSAGE...WITH SUSTAINED 25-35 MPH WINDS...AND GUSTS
APPROACHING THE 40-45 MPH RANGE. LAKE WIND ADVISORIES HAVE ALREADY
BEEN HOISTED.

THUNDERSTORM DOWNDRAFTS COULD EASILY PULL DOWN STRONGER WINDS FROM
JUST OFF THE DECK FOR DAMAGING WINDS. BOTH SPEED AND DIRECTIONAL
SHEER PRESENT TO KEEP THE TORNADIC THREAT IN PLACE. LATEST SPC
GRAPHIC PLACES SOUTHERN TWO-THIRDS OF THE FORECAST UNDER MODERATE
RISK AND SEE NO REASON TO ARGUE.

SQUALL LINE WILL BE OUT OF THE FORECAST AREA BY 00Z SUNDAY WITH
STRONG DRYING AND PARTIAL CLEARING BEHIND IT. RAINFALL CHANCES
DECREASE RAPIDLY AFTER ITS PASSAGE AND WILL LOWER POPS FROM WEST TO
EAST DURING THE AFTERNOON. CLOUD COVER AFTER THE SQUALL LINE MOVES
THROUGH WILL BE PROBLEMATIC AS MODELS ARE SHOWING SOME MOISTURE
ROTATING AROUND THE UPPER LOW AS IT PULLS OFF TO THE NORTHEAST BUT
STRONG SUBSIDENCE OVER THE WEST WILL AID IN THE DRYING PROCESS. WILL
NEED TO HOLD ON TO SOME MINIMALS POPS OVER THE EAST EARLY TONIGHT.

ADDITIONAL MOISTURE WRAPS AROUND THE SYSTEM SUNDAY AS IT BOGS DOWN A
BIT OVER THE UPPER MIDWEST AND EXPECTING A GOOD AMOUNT OF CLOUD
COVER ACROSS THE NORTH BUT NO PRECIPITATION. REMAINDER OF THE SHORT
TERM LOOKS RATHER BENIGN WITH JUST A WEAK SHORTWAVE DROPPING DOWN IN
THE NORTHERLY FLOW MONDAY FOR OCCASIONAL CLOUDS WHICH IS FOLLOWED BY
RIDGING BUILDING IN FROM THE WEST TO END THE PERIOD.

TEMPERATURES ALSO PROBLEMATIC THIS MORNING. WARMER AIR EVIDENT ON
SURFACE OBSERVATIONS AS TEMPERATURES SLOWLY RISING OVER THE CENTRAL
AND WEST AND HAVE STEADIED OUT OVER THE EAST. ONLY A SLOW RISE
EXPECTED TODAY WHICH WILL BE HAMPERED SOMEWHAT BY EXPECTED CLOUD
COVER. WEST COULD WARM RAPIDLY IN THE AFTERNOON WITH DRY PUNCH.
OTHERWISE LOOKING FOR TEMPERATURES EXPECTED TO BE A LITTLE COOLER
THAN GUIDANCE AND A TAD BELOW NORMAL FOR THIS TIME OF THE YEAR.

LONG TERM...WEDNESDAY THROUGH FRIDAY
AN UPPER LEVEL RIDGE WILL KEEP US DRY UNTIL WEDNESDAY EVENING...THEN
AN INCREASE IN MOISTURE WILL BRING ABOUT A CHANCE OF SHOWERS AND
THUNDERSTORMS. THE CHANCE OF SHOWERS/THUNDERSTORMS WILL DECREASE
SOMEWHAT BY THURSDAY NIGHT. A DRY WEATHER PATTERN WILL AGAIN TAKE
HOLD ON FRIDAY. NEAR NORMAL TEMPERATURES WILL PREVAIL THROUGH THE
PERIOD.

FIRE WEATHER...
ONCE THE SQUALL LINE MOVES THROUGH...DRYING OF THE FINE FUELS IS
EXPECTED OVER THE WESTERN PART OF THE STATE ALONG WITH VERY GUSTY
WINDS. RH VALUES ARE EXPECTED TO LOWER TO NEAR CRITERIA LEVELS FOR A
FEW HOURS IN THE AFTERNOON. SEVERAL COUNTIES OVER THE FAR WEST WILL
REQUIRE A RED FLAG WARNING FOR SATURDAY AFTERNOON. POSSIBLE RED FLAG
EVENT SHAPING UP FOR SUNDAY AS WELL WITH STRONG GUSTY WINDS IN THE
WAKE OF THE DEPARTING SYSTEM. WEST WINDS OF 15 TO 25 MPH WITH HIGHER
GUSTS ARE EXPECTED THROUGH THE MAJORITY OF THE DAY SUNDAY BEFORE
SLOWLY TAPERING OFF LATE. IN SPITE OF RAIN EXPECTED ON SATURDAY...
FINER FUELS AND DORMANT GRASS SHOULD DRY OUT QUICKLY WITH THE SURGE
OF DRY AIR IN THE WAKE OF THE SYSTEM AND WILL CARRY ANY IGNITION.
QUESTION NOW IS IF THE RH WILL GET LOW ENOUGH TO MEET CRITERIA AND
WILL PONDER A FIRE WEATHER WATCH FOR SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     63  41  49  31 /  90  30  10  10
CAMDEN AR         72  44  62  35 /  90  20  10  10
HARRISON AR       64  36  45  29 /  90  20  10  10
HOT SPRINGS AR    70  42  57  33 /  90  10  10  10
LITTLE ROCK   AR  67  42  56  33 /  90  20  10  10
MONTICELLO AR     71  46  62  35 /  90  30  10  10
MOUNT IDA AR      71  41  56  32 /  90  10  10  10
MOUNTAIN HOME AR  62  37  45  29 /  90  30  10  10
NEWPORT AR        63  42  51  31 /  90  40  10  10
PINE BLUFF AR     69  44  60  35 /  90  30  10  10
RUSSELLVILLE AR   67  39  51  31 /  90  10  10  10
SEARCY AR         65  42  53  32 /  90  30  10  10
STUTTGART AR      66  43  58  34 /  90  30  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST SUNDAY FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.

RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR BOONE-JOHNSON-
LOGAN-MONTGOMERY-NEWTON-PIKE-POLK-SCOTT-YELL.

&&

AVIATION...32
Hazardous weather outlook, Feb 24, 5:00 AM CST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT FEB 24 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WELL DEFINED DEEP UPPER LEVEL LOW...OVER THE TEXAS PANHANDLE THIS
MORNING...WILL CONTINUE TO DEEPEN AS IT ROTATES OFF TO THE NORTHEAST
DURING THE DAY. SOUTH TO SOUTHEAST FLOW OFF THE GULF HAS BEEN
PULLING MOISTURE INTO THIS SYSTEM WITH WIDESPREAD SHOWERS AND
THUNDERSTORMS THE RESULT.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS MORNING AS
SEVERAL WEAK UPPER LEVEL DISTURBANCES KICK OUT OF THE MAIN TROUGH.
THE MAIN ACTION WILL OCCUR THIS AFTERNOON AS A LINE OF STRONG TO
POSSIBLY SEVERE THUNDERSTORMS IS FORECAST TO DEVELOP OVER EASTERN
OKLAHOMA LATE THIS MORNING AND MOVE INTO WESTERN ARKANSAS AROUND THE
NOON HOUR. THIS SQUALL LINE WILL BE A FAST MOVER....SWEEPING THROUGH
THE REMAINDER OF THE STATE DURING THE AFTERNOON AND REACHING THE
MISSISSIPPI RIVER BY EARLY EVENING AS THE SURFACE LOW MOVES INTO
CENTRAL MISSOURI.

THIS STORM SYSTEM HAS THE POTENTIAL TO BRING THE FIRST SIGNIFICANT
SEVERE WEATHER OUTBREAK TO THE NATURAL STATE THIS SEASON. WHILE
INSTABILITY WILL BE RELATIVELY WEAK ACROSS THE AREA...THE SYSTEM
WILL BE AIDED BY STRONG WINDS ALOFT AND A STRONG JET STREAK ROUNDING
THE BASE OF THE UPPER LEVEL TROUGH. HIGH WINDS ALOFT COULD EASILY BE
BROUGHT TO THE GROUND AS THE SYSTEM MOVES THROUGH. LARGE HAIL IS
ALSO A CONCERN.

THERE IS ALSO A CHANCE THAT SOME OF THE STRONGER STORMS COULD BECOME
TORNADIC...ESPECIALLY DURING THE AFTERNOON HOURS. THE LATEST
ATMOSPHERIC PROFILES CONTINUE TO SHOW AN ABUNDANCE OF BOTH SPEED AND
DIRECTIONAL SHEER WITH THIS SYSTEM WHICH COULD EVENTUALLY DEVELOP
INTO ROTATION IN SOME OF THE STRONGER STORMS. THE POSSIBILITY OF
TORNADOES WILL BE HIGHER SOUTH OF LITTLE ROCK BUT ALL AREAS WILL BE
SUSCEPTIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL
OF ARKANSAS AND A MODERATE RISK OF SEVERE THUNDERSTORMS OVER CENTRAL
AND SOUTHERN ARKANSAS TODAY.

IN THE WAKE OF THE FRONT...VERY DRY AIR WILL SURGE INTO WESTERN
ARKANSAS LATE IN THE DAY. HUMIDITY LEVELS WILL PLUMMET AND WITH
GUSTY WINDS CONTINUING...GRASSES AND OTHER FINE FUELS WILL DRY OUT
QUICKLY. EVEN AFTER THE RAIN EXPECTED THIS MORNING...CONDITIONS WILL
BE OPTIMAL TO SUPPORT WILDFIRES AND A RED FLAG WARNING IS IN EFFECT
FOR PARTS OF WESTERN ARKANSAS LATE THIS AFTERNOON.

ALONG WITH THE SEVERE WEATHER THREAT...A LAKE WIND ADVISORY IS IN
EFFECT THROUGH 6 PM CST SUNDAY. SOUTHEAST AND SOUTHERLY WINDS OF 25
TO 35 MPH...WITH GUSTS APPROACHING 40 TO 45 MPH WILL BE COMMON OVER
MUCH OF ARKANSAS ON TODAY. THIS WILL OCCUR AHEAD OF A STRONG COLD
FRONT WHICH WILL MOVE THROUGH ARKANSAS LATE SATURDAY. BEHIND THE
FRONT...WINDS WILL SHIFT TO THE SOUTHWEST...BUT WILL REMAIN AT 15-25
MPH WITH HIGHER GUSTS THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BREEZY CONDITIONS WILL CONTINUE THROUGH SUNDAY WITH WEST TO
NORTHWEST WINDS OF 15 TO 25 MPH EXPECTED. WINDS WILL BEGIN TO
SUBSIDE ON SUNDAY NIGHT...AS THE FRONT AND ASSOCIATED LOW PRESSURE
SYSTEM MOVE AWAY FROM ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56/38

In the hours before

Local storm report, Feb 24, 1:51 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
151 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             CONWAY                  35.09N 92.45W
02/24/2007  E0.75 INCH       FAULKNER           AR   AMATEUR RADIO

            ON SIEBENMORGEN ROAD NEAR INTERSTATE 40.

&&

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 9:22 PM CSTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more45 hr
Feb 24, 4:38 AM CSTRed Flag WarningLZKPike13 hr
Feb 24, 4:55 AM CSTSevere Thunderstorm WarningLZKWoodruff20 min
Feb 24, 8:25 AM CSTSevere Thunderstorm WarningLZKWhite, Woodruff35 min
Feb 24, 11:01 AM CSTSevere Thunderstorm WarningLZKJohnson, Logan33 min
Feb 24, 11:13 AM CSTSevere Thunderstorm WarningLZKClark, Dallas47 min
Feb 24, 11:13 AM CSTSevere Thunderstorm WarningLZKNewton33 min
Feb 24, 11:27 AM CSTTornado WarningLZKClark, Dallas29 min
Feb 24, 11:50 AM CSTSevere Thunderstorm WarningLZKCalhoun, Ouachita30 min
Feb 24, 11:54 AM CSTSevere Thunderstorm WarningLZKGrant, Saline51 min
Feb 24, 12:21 PM CSTSevere Thunderstorm WarningLZKPope, Van Buren39 min
Feb 24, 12:49 PM CSTSevere Thunderstorm WarningLZKCleveland, Lincoln41 min
Feb 24, 1:35 PM CSTSevere Thunderstorm WarningLZKFaulkner25 min
Feb 24, 2:17 PM CSTTornado WarningLZKDrew28 min
Feb 24, 2:40 PM CSTTornado WarningLZKDesha, Lincoln20 min
Feb 24, 2:57 PM CSTTornado WarningLZKArkansas, Desha33 min
Feb 24, 3:35 PM CSTTornado WarningLZKBradley40 min
Feb 24, 3:44 PM CSTTornado WarningLZKDrew31 min
Feb 24, 3:51 PM CSTSevere Thunderstorm WarningLZKArkansas39 min
Feb 24, 3:58 PM CSTTornado WarningLZKLincoln37 min
Feb 24, 4:07 PM CSTTornado WarningLZKDesha38 min
Feb 24, 4:11 PM CSTTornado WarningLZKDrew49 min
Feb 24, 4:25 PM CSTTornado WarningLZKArkansas32 min
Feb 24, 4:40 PM CSTTornado WarningLZKDesha39 min

Nearby

Tornado Warnings in Arkansas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.